Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why am I having diarrhea with burning stomach?

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Thu, 17 Jan 2013 in Digestion and Bowels
Question: hi I am a 30 year old female and I have strong burning in my stomach. I have recently had acid reflux often on for a few weeks now off and on. I also have strong GI issues that my doctor is currently testing me for. My question is why my stomach burning for hours and I have stool that is more like yellow water about 5 * at least so far.thank you in advance for your help. I have only had eggs today and my normal bad cramps and diarrhea I had yesterday and throughout the night. This is the first time I've had the yellow watery diarrhea where now there's almost no poop in the bowel movement. What could this be? And what can I take or eat to make this burning pain go away and the bowel movements like this to stop?
doctor
Answered by Dr. Charles S Narasi 2 hours later
Hello, XXXXXXX,
Just from your description of symptoms, it sounds like
you have a couple of issues. You mention about acid reflux.
By itself , it won't cause watery diarrhea. On the other hand
if you are on a PPI (Proton Pump Inhibitor)nsuch as Esomeprazole,
it can give you diarrhea which is one of the reported side effects.
Actually, any of the PPIs can do this in some.
Having said that, you are thinking about IBS or Crohn's.
If you have a strong family history of Crohn's or Ulcerative Colitis,
you need to have tests for that which include blood test and X-ray,
and perhaps endoscopic studies.
IBS symtoms include abdominal pain, bloating,gas and altered
bowel habits, either diarrhea or constipation.
Mostly the diagnosis is made on what is called a Rome-III criteria.
You also have to have blood tests for Celiac Disease which is missed
more often and can be treated easily with a gluten free diet.
Also, Lactose Intolerance which can be diagnosed by a breath test.
Make sure you get a stool test for blood and also for presence of fat
which could indicate malabsorption, if the small bowel is involved.
You say that you have SVT and I am sure they have tested your
thyroid to make sure you don't have over active thyroid.
Hope this gives you a good start, so you can discuss with your
own doctor.
I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Charles S Narasi 21 minutes later
Thank you. I am not taking an PPI pills...any idea on what I can take to stop the burning in my stomach? The only thing I took was tums and my atenolol daily med. Any ideas on why my stomach feels this way or way the yellow water diarrhea?
doctor
Answered by Dr. Charles S Narasi 22 minutes later
Hello, XXXXXXX,
You can try Prilosec-OTC or generic Omeprazole 20 mg. tablet
once a day about one hour before your meals. Try it for 4-6 weeks
and see if that controls your symptoms.
Wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Atenolol

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Hi, may question is i have a 1.5 mg injection of hcg

every day for the last 8 days , but i have same palpitation and my hart rate is up to 137, and my diastolic went up to 107 since i have the injection, i use atenolo to control my hart rate i never have problem using the atenolol, but now after the hcg i have to increase de dosis fron 50 mg to 75 mg

doctor1 MD

i take 50 mg of atenolol to control my heart rate , however when i am fast asleep my heart rate goes up for no reason it is not pleasant what could cause this ? as when i am alseep i would presume my body was relaxed can you help they have never found the cause of my fast heart only that it started in pregnancy but never returned to normal i take no other meds. also does this drug slow down your metabloism as i have gained some weight and i have never been fat in my life many thanks

doctor1 MD

I have had PSVT's and had an ablation for them. After 5 years I started having them again. They last a short time and kick down on their own instead of having to go to the hospital and be converted. I am just a little ok lot nervous now since I am making a trip to Yellowstone and the elevation is very high. Should I take my atenolol daily what is going to help with palpitaitons at high elevations or should I stop worrying?

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...